# SDR 98ZZZX2471

- Difficulty date: June 17, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N2944W
- Make and model: Bell 206B
- Aircraft serial: 748
- Engine: Allsn 250C20B
- System (JASC): 7250 · Turbine Section
- Part: Tie Bolt
- Part number: 23008020
- Condition: Failed
- Location: Turbine 2nd Stg
- Part time: 1,246 hours
- Component: 6898735
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING AN ACCIDENT INVESTIGATION ON A BELL 206B2 CONVERTED TO B3, NOTED THE ENGINE TURBINE, 2ND STAGE WHEEL FLY-AWAY DAMAGING THE HELICOPTER FUSELAGE.  FURTHER INVESTIGATION REVEALED THE TIE-BOLT BROKE ABOUT .25 INCH FROM THE THREADED AREA.  THE TIE-BOLT WAS REPLACED PER CEB 1212 DURING THE TURBINE HEAVY MAINTENANCE INSPECTION.  TO PREVENT RECURRENCE, SUBMITTER SUGGESTED THIS TIE-BOLT BE GIVEN A THOROUGH INSPECTION.  FOR SIGN OF CORROSION AND CRACKS, USE FLUORESCENT PENETRANT INSPECTION METHOD AT TURBINE HEAVY MAINTENANCE INSPECTION OR WHENEVER THE GAS PRODUCER TURBINE IS REMOVED FOR ANY REASON.
